Texas, 2006

Damaging Wind in Texas, July 22, 2006

July 22, 2006 · NWS EWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 22, 11:33 AM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 22, 11:33 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 PM CDT SAT JUL 22 2006

.AVIATION...
VFR CONDITIONS WILL PERSIST UNTIL 21-23Z AS A FRONTAL BOUNDARY
DRIFTS ACROSS SOUTH CENTRAL TEXAS. THIS FEATURE WILL GENERATE
SHOWERS AND THUNDERSTORMS, LOWERING CIGS AND VSBYS TO MVFR THIS
AFTERNOON AND EVENING. THESE STORMS WILL ALSO BE CAPABLE OF
PRODUCING 35-45KT GUSTS AT TAF SITES. AS THE FRONTAL BOUNDARY
EXITS THE REGION, VFR CIGS WITH LIGHT ENE WINDS WILL PREVAIL
OVERNIGHT.

&&

.PREV DISCUSSION... (ISSUED 1120 AM CDT SAT JUL 22 2006)

DISCUSSION...
INCREASED POPS NORTH PART OF SOUTH CENTRAL TEXAS FOR THE
AFTERNOON AND CONTINUED CHANCES OF SHOWERS OR THUNDERSTORMS FOR
TONIGHT. NCEP SOLUTIONS AND ECMWF FROM A WEEK TO 10 DAYS AGO DID
GREAT JOB OF FORECASTING THE HIGH ALOFT WEAKENING OVER THE
AREA...AS 500 HPA TROF DEVELOPED OVER EASTERN U.S...AND HIGH
CENTER RETROGRADING TO WESTERN U.S.

FORECASTS SHOW COOL FRONT AND S/W TROF PASSING OVER AREA
LATER TODAY AND TONIGHT...BRINGING CHANCE FOR SHOWERS.
AS THESE WX SYSTEMS MOVE OFF TO THE S AND SE SUNDAY...
RAIN CHANCES DIMINISH IN THE DAY SUNDAY.  BY MONDAY
WEAK 500 TO 250 HPA TROF LINGERS OVER THE AREA...SHAPED
BY PASSING OF S/W TROFS THRU LARGE SCALE 500 HPA LOW
OVER EASTERN U.S. AND BY WX PATTERNS SOUTH OF SRN TX.
THIS WEAK TROF LINGERS OVER THE AREA THRU THE MID TO
LATE PART OF NEXT WEEK...AND IS THEN FORECAST TO MOVE
WEST LATE THURSDAY AND FRIDAY OF NEXT WEEK...AS A LATE
JULY OF 2006 SUB TROPICAL HIGH BUILDS UP OVER THE AREA
FROM THE N AND NE. THESE PATTERNS SIGNAL DRIER WEATHER
FRIDAY THRU NEXT WEEKEND TO THE EARLY PART OF THE FOLLOWING
WEEK.

PREV DISCUSSION... (ISSUED 643 AM CDT SAT JUL 22 2006)

AVIATION...
VFR CONDITIONS WILL CONTINUE UNTIL 21-23Z WHEN MVFR VSBYS AND CIGS
WILL ACCOMPANY THUNDERSTORMS MOVING SOUTH ALONG A FRONTAL BOUNDARY.
THESE STORMS ARE FORECAST TO PRODUCE WIND GUSTS OF 35-40KTS AT
TERMINALS LATER THIS AFTERNOON AND EVENING...BUT HIGHER WIND GUSTS
TO 45KTS ARE POSSIBLE. LIGHT ENE WINDS AND VFR CONDITIONS WILL
FOLLOW BEHIND THE CONVECTION OVERNIGHT SATURDAY.

PREV DISCUSSION... (ISSUED 401 AM CDT SAT JUL 22 2006)

DISCUSSION...
THE WEAK FRONTAL BOUNDARY IS STILL ON TRACK AND WILL MOVE SOUTHWARD
INTO SOUTH CENTRAL TEXAS TODAY. ITS CURRENT LOCATION IS DRAPED
ACROSS NORTH TEXAS. THE MODELS ARE IN PRETTY GOOD AGREEMENT OF THE
TIMING OF THE FRONT...BUT THE NAM CONTINUES TO HAVE A SLIGHTLY
BETTER HANDLE ON THE EVENT THAN THE GFS. IT SHOULD BE ON TRACK TO
ARRIVE IN SOUTH CENTRAL TEXAS LATE THIS AFTERNOON. IT WILL BRING
CHANCES FOR MODERATE PRECIPITATION AND A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS TO THE FAR EASTERN COUNTIES OF OUR CWFA...OF WHICH
HIGH WINDS WILL BE THE LARGEST THREAT. PRECIPITABLE WATER VALUES
RANGE FROM 1.5 INCHES TO AROUND 1.7 INCHES...SO ANY THUNDERSTORMS
THAT DO DEVELOP COULD BE VERY EFFICIENT RAIN PRODUCERS.

RELIEF IN THE HOT TEMPERATURES IS NOT EXPECTED JUST YET FROM THE
FRONTAL PASSAGE. THE FRONT WILL ARRIVE AFTER MAX HEATING THIS
AFTERNOON...THUS CAN EXPECT TEMPERATURES TO BE MUCH LIKE FRIDAY
WITH HIGHS IN THE UPPER 90S TO THE 100S FOR MANY LOCATIONS.
HOWEVER...ON SUNDAY TEMPERATURES ARE EXPECTED TO DROP SLIGHTLY
BELOW NORMAL VALUES FOR THIS TIME OF YEAR. THE GOOD NEWS IS THAT
THIS TREND LOOKS TO CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.

RAIN CHANCES WILL CONTINUE THROUGH MUCH OF THE FORECAST PERIOD.
THIS CAN BE ATTRIBUTED TO THE POSSIBILITY OF A TROPICAL WAVE
FORMING IN THE GULF AROUND TUESDAY AND MOVING UP INTO SOUTH
CENTRAL TEXAS ON WEDNESDAY AND CONTINUING THE CHANCES FOR
RAIN THROUGH THURSDAY. ON FRIDAY...THE RIDGE WILL EXPAND WESTWARD
AND BRING WARMER AND DRYER WEATHER.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25
Hazardous weather outlook, Jul 22, 4:49 AM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT SAT JUL 22 2006

TXZ171>173-183>194-202>209-217>225-228-231100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATER SATURDAY
AFTERNOON AND CONTINUE INTO THE EVENING. LOCALLY HEAVY RAINFALL
AND WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The Austin/San Antonio radar (KEWX), 63 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bastrop

When
July 22, 2:30 PM CST to 2:45 PM CST
Where
Bastrop County, 3 mi S of Cedar Creek
Measured
60 kt (69 mph) estimated gust
Property damage
$150,000
Reported by
PARK/FOREST SERVICE
Coordinates
30.033, -97.500

Severe thunderstorm winds blew the roof off a barn, damaged two other barns, and overturned a mobile home in the Cedar Creek area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526990.